Algebraically recurrent random walks on groups

Itai Benjamini (Weizmann)
Hilary Finucane (MIT)
Romain Tessera (ÉNS Lyon)


Initial steps are presented towards understanding which finitely generated groups are almost surely generated as a semigroup by the path of a random walk on the group.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-8

Publication Date: April 15, 2013

DOI: 10.1214/ECP.v18-2519


  • Furstenberg, Harry. A Poisson formula for semi-simple Lie groups. Ann. of Math. (2) 77 1963 335--386. MR0146298
  • Kaĭmanovich, V. A. Boundaries of random walks on polycyclic groups and the law of large numbers for solvable Lie groups. (Russian) Vestnik Leningrad. Univ. Mat. Mekh. Astronom. 1987, vyp. 4, 93--95, 112. MR0931055
  • Kaĭmanovich, V. A.; Vershik, A. M. Random walks on discrete groups: boundary and entropy. Ann. Probab. 11 (1983), no. 3, 457--490. MR0704539
  • Khoshnevisan, Davar; Xiao, Yimin; Zhong, Yuquan. Local times of additive Lévy processes. Stochastic Process. Appl. 104 (2003), no. 2, 193--216. MR1961619
  • Olʹšanskiĭ, A. Ju. On the question of the existence of an invariant mean on a group. (Russian) Uspekhi Mat. Nauk 35 (1980), no. 4(214), 199--200. MR0586204

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.